Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 28, 2001, 2:19 PM EDT for Westmoreland County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2001, 2:19 PM EDT (18:19 UTC)
- Expired
- Aug 28, 2001, 2:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS51 KPBZ 281819 SVRPBZ PAC129-281845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 245 PM EDT * AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF WEST LEECHBURG...MOVING EAST AT 40 MPH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:34 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 28, 10:34 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1003 AM EDT TUE AUG 28 2001 JUST SENT OUT AN UPDATE TO CLEAN UP MORNING WORDING. FORECAST IS BASICALLY THE SAME AS PREVIOUS WITH ONLY MINOR POP CHANGES FAR NORTH AND FAR SOUTHEAST. BAND OF SHOWERS AND TSTMS ACROSS NW PA IS IN ADVANCE OF COLD FRONT. FROPA THRU CWA DURING THE EVENING. MESOETA LAYS FRONT OUT ACROSS NRN WV THIS EVENING FOR A TIME. IT APPEARS GREATEST THREAT OF SVR WX IS HIGH WINDS. HEAVY DOWNPOURS ALSO. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 1:39 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 66 min |
| Aug 28, 1:53 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 52 min |
| Aug 28, 2:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 64 min |
| Aug 28, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 39 min |
| Aug 28, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 38 min |
| Aug 28, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.